Alert archive / New Hampshire / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 71, NWS Gray, ME

August 9, 2012Coos County, Grafton County, New Hampshire

NWS Gray, ME issued this severe thunderstorm warning at Aug 9, 2012, 6:13 PM EDT for Coos County, Grafton County, New Hampshire. It was in force for 34 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 9, 2012, 6:13 PM EDT (22:13 UTC)
Expired
Aug 9, 2012, 6:47 PM EDT
In force
34 min
Issued by
NWS Gray, ME
Area
Storm-based polygon

Counties Coos County, NH, Grafton County, NH

The radar

The Burlington radar (KCXX), 112 km from the middle of the area, began a volume at 22:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 9, 6:18 PM EDTTSTM WND DMG2 Wsw Sugar Hill, NHTHREE LARGE TREES ACROSS PEARL LAKE ROAD BETWEEN LISBON AND SUGAR HILL

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 5 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 10.2 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-08-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 7 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-08-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
7 J/kg
Mixed-layer CIN
-227 J/kg
Mixed-layer LCL
1306 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
62 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

063 
WUUS51 KGYX 092213
SVRGYX
NHC007-009-092300-
/O.NEW.KGYX.SV.W.0071.120809T2213Z-120809T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAY ME
613 PM EDT THU AUG 9 2012

THE NATIONAL WEATHER SERVICE IN GRAY MAINE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHWESTERN COOS COUNTY IN NORTHERN NEW HAMPSHIRE...
  NORTHEASTERN GRAFTON COUNTY IN NORTHERN NEW HAMPSHIRE...

* UNTIL 700 PM EDT...

* AT 609 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS LOCATED 6 MILES
  WEST OF FRANCONIA...OR 7 MILES SOUTHWEST OF LITTLETON...AND MOVING
  EAST AT 25 MPH.

* SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  LITTLETON...FRANCONIA...BETHLEHEM AND FRANCONIA NOTCH STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4434 7194 4435 7190 4434 7186 4436 7182
      4435 7146 4411 7146 4415 7197
TIME...MOT...LOC 2213Z 270DEG 20KT 4424 7184

$$

KIMBLE
2 follow-up statements
046 
WWUS51 KGYX 092235
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
635 PM EDT THU AUG 9 2012

NHC007-009-092300-
/O.CON.KGYX.SV.W.0071.000000T0000Z-120809T2300Z/
COOS NH-GRAFTON NH-
635 PM EDT THU AUG 9 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR NORTHEASTERN GRAFTON AND SOUTHWESTERN COOS COUNTIES...

AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THIS STORM WAS
LOCATED NEAR FRANCONIA...OR NEAR BETHLEHEM...MOVING EAST AT 25 MPH.

SOME LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARROLL
AND TWIN MOUNTAIN.

IN ADDITION TO THE STRONG WINDS AND HAIL... HEAVY RAINFALL MAY CAUSE 
LOCALIZED MINOR FLOODING IN POOR DRAINAGE AREAS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

&&

LAT...LON 4436 7181 4435 7146 4411 7146 4414 7187
TIME...MOT...LOC 2235Z 270DEG 20KT 4422 7167

$$

KIMBLE
841 
WWUS51 KGYX 092247
SVSGYX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
647 PM EDT THU AUG 9 2012

NHC007-009-092257-
/O.CAN.KGYX.SV.W.0071.000000T0000Z-120809T2300Z/
COOS NH-GRAFTON NH-
647 PM EDT THU AUG 9 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN GRAFTON AND
SOUTHWESTERN COOS COUNTIES IS CANCELLED...

SMALL HAIL...HEAVY DOWNPOURS...CLOUD-TO-GROUND LIGHTNING AND GUSTY 
WINDS OF 35 TO 45 MPH ARE STILL POSSIBLE.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...1-877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 4436 7181 4435 7146 4411 7146 4414 7187
TIME...MOT...LOC 2247Z 270DEG 20KT 4420 7158

$$

KIMBLE

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 9, 4:06 PM EDT, 2 hours 7 minutes earlier.

Area forecast discussion, Aug 9, 4:06 PM EDT, 2 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
406 PM EDT THU AUG 9 2012

.SYNOPSIS...
A WEAK COLD FRONT WILL SLOWLY SAG INTO NORTHERN NEW HAMPSHIRE AND
WESTERN MAINE BEFORE BECOMING STATIONARY THIS EVENING. LOW
PRESSURE WILL DEVELOP ON THIS BOUNDARY TONIGHT OVER THE OHIO
VALLEY AND WILL TRACK NORTHEAST INTO WESTERN NEW YORK ON
FRIDAY...LIFTING THE FRONT BACK NORTH INTO CANADA. LOW PRESSURE
WILL SLOWLY DRIFT NORTHWARD OUT OF WESTERN NEW YORK FRIDAY NIGHT
THROUGH SATURDAY...DRIVING A COLD FRONT THROUGH THE REGION
SATURDAY NIGHT. A TROUGH OF LOW PRESSURE WILL LINGER OVER THE AREA
ON SUNDAY. HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND SUNDAY
NIGHT THROUGH MONDAY...SHIFTING OFFSHORE ON TUESDAY. LOW PRESSURE
WILL APPROACH NEW ENGLAND ON WEDNESDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
VIS SAT PIX SHOWS A BROAD AREA OF FOG SITTING OVER THE COASTAL
WATERS OF ME/NH AND WILL BE MOVING INTO THE COASTAL ZONES OVER
THE NEXT FEW HOURS ON A LIGHT SELY LO LEVEL FLO. UPDATED TO ADD
FOG INTO THE FCST FOR TNGT OVER THE WATERS AND CSTL ZONES. NO
OTHER CHNGS ATTM.

PREV DISC; SHOWERS AND STORMS WERE FORMING
THIS AFTERNOON ALONG A BOUNDARY EXTENDING FROM CENTRAL
MASSACHUSETTS THROUGH THE COASTAL PLAIN OF NEW HAMPSHIRE AND
SOUTHWESTERN MAINE. ONSHORE FLOW WAS OBSERVED ON THE OCEANWARD
SIDE OF THIS BOUNDARY. THIS ACTIVITY SHOULD CONTINUE OVERNIGHT IN
THE SOUPY AIR MASS ON THE INLAND SIDE OF THIS BOUNDARY...WITH LOCALLY
HEAVY RAINFALL AMOUNTS. OVERNIGHT TONIGHT THERE SHOULD BE ABUNDANT
FOG ONCE AGAIN...LOCALLY DENSE.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH FRIDAY NIGHT/...
A SURFACE LOW BEGINS TO STRENGTHEN FRIDAY MORNING IN THE GREAT
LAKES AND FORCE MORE SHOWERS AND THUNDERSTORMS FRIDAY AFTERNOON
AND EVENING...ESPECIALLY AWAY FROM THE COAST. ON FRIDAY NIGHT A
SHORTWAVE WILL ROTATE AROUND THE LOW AND ACROSS THE GULF OF
MAINE. THIS ROBUST FEATURE...COMBINED WITH AN ABNORMALLY MOIST AIR
MASS IN PLACE OVER THE AREA (MODELS CONSISTENTLY FORECASTING
PRECIPITABLE WATER VALUES OF 2.0+ INCHES)...COULD YIELD
SIGNIFICANT HEAVY PRECIP LATE FRIDAY NIGHT INTO SATURDAY MORNING
ALONG THE COASTAL PLAIN OF NEW HAMPSHIRE AND WESTERN MAINE.

&&

.LONG TERM /SATURDAY THROUGH THURSDAY/...
IN THE OUTLOOK PERIOD OVERALL A MEAN L/WV TROF POSITION WILL TRY
TO SET UP OVER THE NEXT WEEK WITH SEVERAL PROGRESSIVE S/WVES TO
MOVE INTO THIS DEVELOPING MEAN TROF POSITION. THIS WILL MEAN SEVERAL
CHANGES IN AIR MASSES EXPECTED.

IN MORE DETAIL...A WARM/VERY MOIST/ UNSTABLE SOUTHERLY FLOW WILL CONTINUE
THROUGH SATURDAY SO TROPICAL SHOWERS WITH HEAVY DOWNPOURS AND
AREAS OF FOG CAN BE EXPECTED. VERY HUMID CONDITIONS WILL CONTINUE
INTO SAT NIGHT UNTIL A FRONT SWINGS THRU THE AREA AT THE SFC AND
ALOFT...THIS WILL THEN BEGIN TO BRING A DRIER AMS INTO THE REGION.
WHATS LEFT OF THE UPPER TROF MOVES ACROSS THE FORECAST AREA SUNDAY
SO SOME INSTABILITY SHWRS CAN'T BE RULED OUT BUT WILL BE MAINLY IN
THE AFTN BEING CAUSED BY DIURNAL HEATING. A PLEASANT DAY IS
EXPECTED MONDAY WITH A DRIER AMS BUT MILD TEMPS REACHING INTO THE
80S. THE NEXT SYSTEM APPROACHES ON TUESDAY WITH MORE SHOWERS
EXPECTED TO ARRIVE ALONG WITH INCREASINGLY HUMID CONDITIONS.

&&

.AVIATION /20Z THURSDAY THROUGH TUESDAY/...
SHORT TERM...LOW CLOUDS AND FOG WILL SPREAD FROM THE COAST INLAND
OVERNIGHT WITH WIDESPREAD IFR TO LIFR CONDITIONS. FOG WILL PERSIST
INTO MIDMORNING ON FRIDAY THEN A BREAK BEFORE SHOWERS AND
THUNDERSTORMS DEVELOP AGAIN FRIDAY AFTERNOON AND
EVENING...YIELDING MVFR AND AREAS OF IFR.

LONG TERM /SATURDAY THROUGH TUESDAY/...IFR OR LIFR CONDITIONS
SATURDAY AS A WRM FNT THEN CD FNT MOVE THRU. ISOLD TO SCT
SHRA/TSTMS PSBL SUNDAY WITH PSBL MVFR CIG/VSBY. WEAK HIGH PRES
GIVES US VFR WX MONDAY.

&&

.MARINE...
SHORT TERM...LIGHT ONSHORE FLOW WILL CAUSE SEAS TO RISE TO 3 TO 4
FEET BY FRIDAY NIGHT.

LONG TERM /SATURDAY THROUGH TUESDAY/...
WINDS WILL STAY BLO SCA CRIT SAT AND SAT NIGHT ALTHOUGH THE
PROLONGED ONSHORE FETCH MAY PRODUCE SEAS TO AROUND 5 FT OVER THE
OUTER WATERS SO A SCA FOR SEAS MAY BE NEEDED SAT INTO SUN.  OTRW
FOR THE REMAINDER OF THE OUTLOOK PERIOD WINDS/SEAS TO REMAIN BLO
SCA CRIT.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Aug 9, 3:22 PM EDT, 2 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
322 PM EDT THU AUG 9 2012

MEZ007>009-012>014-018>028-NHZ001>010-013-014-101930-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN OXFORD-
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-INTERIOR YORK-
INTERIOR CUMBERLAND-ANDROSCOGGIN-KENNEBEC-INTERIOR WALDO-
COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-LINCOLN-KNOX-COASTAL WALDO-
NORTHERN COOS-SOUTHERN COOS-NORTHERN GRAFTON-NORTHERN CARROLL-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
322 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW...ALTHOUGH
SOME TROPICAL SHOWERS MAY PRODUCE HEAVY RAINS FRIDAY NIGHT INTO
SATURDAY THAT MAY BE ENOUGH TO CAUSE SOME LOCAL FLOODING ISSUES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

ANZ150>154-101930-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
322 PM EDT THU AUG 9 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

In the hours before

Special weather statement, Aug 9, 3:16 PM EDT, 2 hours 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
316 PM EDT THU AUG 9 2012

MEZ021-092000-
KENNEBEC-
316 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT KENNEBEC COUNTY THROUGH 400 PM
EDT...

AT 316 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER READFIELD...OR ABOUT 11 MILES
NORTHWEST OF AUGUSTA...MOVING EAST AT 15 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND READFIELD...FAYETTE...
BELGRADE AND SIDNEY THROUGH 400 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4456 6973 4434 6969 4432 7005 4446 7007

KIMBLE
Special weather statement, Aug 9, 4:03 PM EDT, 2 hours 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
403 PM EDT THU AUG 9 2012

MEZ009-092030-
CENTRAL SOMERSET-
403 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT SOMERSET COUNTY THROUGH 430 PM
EDT...

AT 403 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER SOMERSET COUNTY...OR ABOUT 11 MILES
SOUTH OF JACKMAN...MOVING EAST AT 20 MPH. THIS STRONG THUNDERSTORM
WILL AFFECT PRIMARILY RURAL AREAS THROUGH 430 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4559 7003 4538 7003 4538 7041 4555 7042

KIMBLE
Local storm report, Aug 9, 4:44 PM EDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAY ME
444 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 SSE MILTON            44.41N  70.63W
08/09/2012                   OXFORD             ME   PUBLIC

            LARGE BRANCHES AND VINEYARD ROWS BLOWN DOWN AT PROSPECT
            HILL WINERY. TIME IS ESTIMATED BASED ON RADAR.

&&

EVENT NUMBER GYX1200231

POHL
Local storm report, Aug 9, 4:45 PM EDT, 1 hour 28 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAY ME
445 PM EDT THU AUG 09 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0300 PM     TSTM WND DMG     3 SSE MILTON            43.37N  70.97W
08/09/2012                   YORK               ME   PUBLIC

            LARGE BRANCHES AND VINEYARD ROWS BLOWN DOWN AT PROSPECT
            HILL WINERY. TIME IS ESTIMATED BASED ON RADAR.

&&

CORRECTED COUNTY/STATE...LOCATION

EVENT NUMBER GYX1200231

POHL
Special weather statement, Aug 9, 4:56 PM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
456 PM EDT THU AUG 9 2012

NHZ008-092130-
MERRIMACK-
456 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT MERRIMACK COUNTY THROUGH 530 PM
EDT...

AT 457 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED OVER WILMOT...OR ABOUT 4 MILES EAST OF
NEW LONDON...MOVING EAST AT 10 MPH. THIS STRONG THUNDERSTORM WILL
AFFECT AREAS IN AND AROUND WILMOT...DANBURY AND ANDOVER THROUGH 530
PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4354 7180 4339 7172 4338 7200 4351 7195

KIMBLE
Special weather statement, Aug 9, 5:44 PM EDT, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAY ME
544 PM EDT THU AUG 9 2012

NHZ002-003-092230-
NORTHERN GRAFTON-SOUTHERN COOS-
544 PM EDT THU AUG 9 2012

...STRONG THUNDERSTORMS WILL IMPACT COOS COUNTY AND GRAFTON COUNTY
THROUGH 630 PM EDT...

AT 544 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM CENTERED 10 MILES NORTHWEST OF LISBON...OR ABOUT
9 MILES SOUTH OF ST. JOHNSBURY...MOVING EAST AT 25 MPH. THIS STRONG
THUNDERSTORM WILL AFFECT AREAS IN AND AROUND LISBON...SUGAR HILL...
FRANCONIA...LITTLETON...DALTON...GILMAN...BETHLEHEM...FOREST LAKE
STATE PARK AND WHITEFIELD THROUGH 630 PM EDT.

HAIL UP TO THREE QUARTER INCH IN DIAMETER...HEAVY DOWNPOURS...
EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH
CAN BE EXPECTED.

LAT...LON 4432 7203 4434 7198 4435 7190 4434 7186
      4436 7182 4441 7179 4441 7175 4444 7168
      4444 7157 4417 7162 4421 7206 4424 7206
      4428 7207

KIMBLE

The office that day

Everything else NWS Gray, ME issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 9, 2:42 PM EDTSevere Thunderstorm WarningGYXStrafford48 min
Aug 9, 3:28 PM EDTSevere Thunderstorm WarningGYXStrafford32 min
Aug 9, 4:07 PM EDTAreal Flood AdvisoryGYXStrafford53 min
Aug 9, 4:56 PM EDTSpecial Weather StatementGYXMerrimack34 min
Aug 9, 6:37 PM EDTSpecial Weather StatementGYXCoos38 min

Nearby

Severe Thunderstorm Warnings in New Hampshire, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.